Jump to content
CrazyBoards.org

Sign in to follow this  
Rabidtears

Why does missing "some" meds make you manic?

Recommended Posts

I apologize if this has already been posted..

I'm newly diagnosed as bipolar 1. I took risperdal 2mg for about 5 months along with zoloft 100mg. I tried not to miss it because I tended to get even cranking than I was when I did take it. Then I started taking Risperdal 3mg but I was still a grouchy old hag half the time, but was gaining a lot of weight...that's besides the point.

 

I now take abilify 5mg and topamax 50mg twice a day. Friday night I fell asleep early and accidentally forgot to take my medicine. It was totally unintentional. I woke up the next day in the very very best of moods. I had sooo much energy. I was so happy I got on my own nerves? Could have randomly burst into song days? I explained to my husband that it felt good but it was a scary and terrible thing because that state is so unpredictable. I did end up doing and saying some very regrettable things that night that warranted a trip to the hospital but I refused. 

Anyways, long story short, I switched from one antipsychotic to another. Why does missing one make me super mean altogether and the latter one make me start offeuphoric until set off by any triggers? Then I became violent/hostile with SI.

I was mouthy on risperdal, but with this new combo I destroyed my kitchen! With a broomstick! And the things coming out of my mouth have been even worse :/

Edited by Rabidtears
I did not realize this posted twice. Sorry!!!!!!!!!!!!!!!!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By AbilifyedBunny
      Hello crazyboards,
      I wanted some feedback on the difference between typicals and atypicals...specifically Abilify versus Prolixin.
      I have been taking Abilify for years which means I have had to live with sh**y side effects for a while now.  I got to the point where I could no longer tolerate the side effects so I decided it was time for another med change.  Also, I finally realized that the Abilify could be a contributing factor to my weight problem.  
      My doctor suggested Prolixin and I agreed to try it.  I remember being on Prolixin for a short period of time in the past and I don't recall any awful or intolerable side effects.  The reason I quit the drug was an entirely different story all together which had nothing to do with the medication its self.
      I have been struggling to find the right medication for years.  I tried just about every option available to me with my previous psychiatrist.  The trouble is that the meds work but they all cause intolerable side effects.  Even the medications used to counter those side effects, have their own awful side effects.  Both my previous and current psychiatrist recommended trying the older "typical" antipsychotics at low doses.  Both of them said that their patients experienced less side effects on those medications at low doses, than with the atypicals.  Since I am already on a very low dose of Abilify anyway, I figured it was a perfect fit.
      I wanted to know if there are any marked differences between Abilify and Prolixin for the better or worse...in general and in terms of side effects.
      I had gotten used to the sh**y side effects of Abilify although some of them seem to have worsened or I have developed new ones over time.
      If this cocktail doesn't work, I am at the point where I am greatly considering going off of meds all together (safely by titrating down).  However, I don't really feel that being medication-free is an option for me.  Unfortunately, I am one of those people who seems to greatly benefit from medication and struggle without it.
      Ps. Another side note: I had to quit cannabis due to my medication which is a major bummer.  Ever since I started taking antipsychotics, years ago, cannabis began affecting me differently to the point where it wasn't worth it.  It began interacting with the meds and causing adverse effects as well as dulling the high. I am hoping this changes once I start taking typicals, seeing as they work a little bit differently.
       
    • By mikl_pls
      I'm curious... Many of you are on new meds that are brand-name only, like Latuda, Rexulti, or Vraylar... How in the world do you afford your copay, even with the copay card?
      I was pondering the thought of trying Vraylar again now that it has an indication for bipolar depression, and it's freaking $625 for a month's supply, and the copay card only covers so much (in my case, I will have to pay $75/mo. if I read correctly...)
      How do y'all do it?? Not live in Alabama? Not have BCBS? Work to get benefits better than the formularies one gets just from paying for insurance in the market place?
    • By Blahblah
      I know many people here have taken Abilify longterm as an adjunct, but I am honestly worried about longterm side effects (weight gain, akasthia). I trialed it twice and it made me constantly hungry, wanting to eat everything (I tried both 2mg, 5mg), made me tap my feet a lot.
      I wonder if taking it only on the week that I am very symptomatic (week before menstruation) it would be effective? Is Abilify something that kicks in within a few days of taking it? My other thought was biting the bullet and using Risperdone for this week (which I really hated when I was on it daily, it made me a zombie, and my Prolactin shot through the roof)
      The symptoms I want to treat (happen @ 4-7 days per month) are: dysphoria, hypersensitivity, severe depression, anger, uncontrollable crying to exhaustion, suicidal ideations, ruminations, stress and some heart palpitations.
    • By mjs190
      I'm currently on a cocktail of Seroquel XR at 600 mg and Lamictal at 150 mg. My Seroquel dose got this high because of a mixed episode, so as of now, thats likely where I'll stay for a while to keep things stable. I was at 400 mg which not only lacked the sedation of lower doses, but also came with a lessened appetite. But that all came back when I bumped up to 600 mg.
      I've put on 10-ish pounds or so in a month, and I'm not thrilled. I asked my doctor for a Metformin Rx to help with the metabolic side effects. She was hesitant, but agreed I may need something and actually leaned more towards Topamax instead. She wants me to try 1 more month of dieting and exercise to see if I can manage without adding another med.
      Now I'm leaning towards Topamax, since maybe it could have mood stabilizing properties to it, in addition to curbing appetite and helping me lose weight. I'm not overweight by any means, but I'm definitely hyper-vigilant about my body and tend to...obsess. 
      Has anyone taken Topamax and found that it (1) helped with appetite or weight control and (2) had positive effects on their illness?
    • By lunafox
      Hello all, I'm looking for some med experience/anecdotes!
      I am bipolar and also have anxiety, ADHD, and PTSD. Currently I'm taking Lamictal (400mg/day), Geodon (80mg/day), and Adderall (25mg/day). I'm looking to change it up because I am seriously struggling with the side effects. Since starting Geodon I am tired all the time (it doesn't help that I'm in the midst of a depressive episode) and I've gained 20+ pounds in two months. I think it's helping with the manic side (or maybe that's just because of the depressive episode I'm in?) but I can't deal with these side effects. The Adderall works great for my ADHD but I think it's making me too edgy/irritable for my liking. On top of it I have been having terrible anxiety lately.
      I'm meeting with a new PMHNP next week and I like to research my med options ahead of time so that I feel more informed and can advocate for myself. I'm interested in Wellbutrin because it doesn't have weight gain associated with it, it helps with binge eating and supposedly helps you quit smoking (both current concerns of mine), and can work for both depression and ADHD. I'm also interested in Buspar as a possible anxiety med? I like that it also isn't associated with weight gain and that it isn't supposed to be sedating.

      I've also taken Abilify in the past (before I took Geodon) and didn't experience any terrible side effects other than it making me sleepy but maybe combined with the right thing that wouldn't be as much of an issue?
      Anyone have experience with this combo or a similar one? Any and all feedback appreciated! The med game is so overwhelming.
       
×
×
  • Create New...